Higher Education | Medicine and Health Sciences | Pediatrics
Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) Syndrome is a rare, life-threatening hypersensitivity reaction that causes skin exfoliation, hematological abnormalities, lymphadenopathy, and extensive internal organ involvement. Characterized by a long latency period, this unusual side effect of aromatic anti-epileptic drugs, as well as many common drugs cause a mortality rate of up to 10% if left untreated. In the absence of a well-established therapy, primary and secondary prevention have a key role in the management of DRESS Syndrome. Herewith presenting a case of an adolescent girl with rashes and systemic symptoms, the cause of which, on obtaining a detailed history and step wise investigations was diagnosed as DRESS Syndrome.
Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.
Udayappan, A. An Uncommon Adverse Effect of a Common Drug-DRESS Syndrome-not just skin deep!. Graduate Medical Education Research Journal. 2019 Dec 13; 1(1).